Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

August 6, 2019Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 6, 2019, 4:10 PM EDT for Brevard County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 4:10 PM EDT (20:10 UTC)
Expired
Aug 6, 2019, 5:00 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 9 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS82 KMLB 062010
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
410 PM EDT Tue Aug 6 2019
 
FLZ047-062100-
Southern Brevard County FL-
410 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over 
Suntree, or 7 miles northwest of Melbourne, moving east at 10 mph. 
Another strong storm was located north of Camp Holly Fish Camp, 
moving east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2796 8087 2822 8086 2828 8081 2828 8059
      2796 8049
TIME...MOT...LOC 2009Z 280DEG 10KT 2819 8073 

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:00 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 6, 4:00 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EDT Tue Aug 6 2019

.DISCUSSION...

Currently/Tonight...
Similar to Mon, early morning convection btwn Tampa/Ft Myers spat
out mid/upr lvl debris field that initially impeded convection over
the Space Coast and the Orlando Metroplex, but active storms both
north and south of this field. Tsras have now dvlpd along an east
coast sea breeze that is inching its way toward the I-95 Corridor.
Isold/sct convection along the west coast sea breeze will work its
way east thru the aftn/evng under the influence of a 15-20KT H85-H50
steering flow.

Strongest activity expected over the Space and Treasure Coasts
where the two bndrys meet late this aftn. Storms should burn out the
available energy shortly aft sunset with debris precip dissipating
btwn 02Z-03Z. Dewpoints in the M70s will couple with light but
steady W/SW sfc winds to keep min temps in the M70s, slightly abv
avg for early Aug.

Wed/Wed Night...
One more day of abv climo PoPs as deep moisture remains entrenched
btwn a broad troffing pattern over the SE CONUS and the Bermuda
Ridge axis over S FL/FL Straits. W/SW steering flow will generate
and early west coast sea breeze and push it well inland, while
delaying the formation of the east coast sea breeze and keeping it
pinned along the coast. Upstream, a modest H85-H50 vort lobe over
the ern GOMEX will work its way acrs central FL on Wed, while a
mid/upr lvl trof over the Deep South nudges its way SE to provide
respectable mid/upr lvl support.

Once again, highest rain chances over the coastal counties, though
with PWat values expected to remain in the 2.00"-2.25", H100-H70
mean RH btwn 70-80pct, and H85-H50 dewpoint depressions btwn 3-5C,
PoPs will be in the likely range (60-70pct) over the interior and
along the coast from the Cape northward...categorical along the
coast south of the Cape.

Heavy rain threat will continue given the longevity of this current
wet WX pattern as many areas have received several inches of rain
over the past week. Avg KBDI values are AOB 100 acrs the CWA, and
BLO 50 acrs much of it, particularly over the Treasure Coast/Lake-O
region. Also, isold strong storms assocd with mesoscale boundary
collisions (sea/lake/storm outflow), containing frequent lightning
strikes and gusty winds. Temps nominal for early Aug with aftn maxes
in the U80s/L90s...mrng mins in the L/M70s.

Thu-Mon...(prev disc)
Upper trough lifts out to the NE and allows ridge of high pressure
over TX to nose in from the Gulf of Mexico toward FL. This should
produce some warming aloft and a lowering of PoPs back toward
climatology. Both ECMWF and GFS MOS guidance show Thu/Fri as the
driest days with 30/40 percent rain chance. The offshore flow will
weaken as a weak frontal zone approaches from the north. This will
allow the east coast sea breeze to form earlier and penetrate
farther inland. Increasing moisture will bring rain chances back to
climo Sat-Sun with 40 and 50 PoPs, respectively.

&&

.AVIATION...
An active afternoon is expected, showers and thunderstorm impacts at
most terminals likely due to quickly advancing west coast sea
breeze. Storms will move across the interior terminals first early
this afternoon, then progressing towards the coast by mid afternoon
where coverage and intensity of storms will be the highest. Impacted
terminals will see periods of IFR visibilities and MVFR ceilings
with passing storms. TEMPO groups were adjusted forward by a couple
of hours as convection began early along the west coast sea breeze.
By late afternoon most of the storms should be just along the coast
and pushing out to sea, with lingering showers through the early
evening.

&&

.MARINE...
Tonight...Ridge axis across south FL/FL Straits will generate a
light to gentle southerly breeze, S/SE thru mid evng, shifting to
W/SW around late evng with the formation of the land breeze. North
of Sebastian Inlet, seas 2-3FT nearshore and 3-4FT offshore; South
of Sebastian Inlet, seas 1-2FT...up to 3FT in the Gulf Stream. Thru
mid evng, sct shras/tsras moving offshore, some containing sfc wind
G35KTS.

Wed-Sun...Little change to the wind/sea state into the weekend as
troffing persists over the ern U.S., keeping the Atlc ridge pinned
over south FL/FL Straits. Lcl pgrad may tighten Wed/Thu as the trof
amplifies over the ern seaboard, but winds expected to remain just
blow cautionary lvls. Gentle to moderate breeze thru midweek, bcmg a
light to gentle breeze into the weekend. Winds shifting btwn W/SW
and S/SE with the land/sea breeze circulation. Primary concern will
be offshore moving aftn/early evng tstorms containing gusty winds
and CG ltg. Wed/Fri...North of Sebastian Inlet, seas 2-3FT...up to
4FT in the Gulf Stream; South of Sebastian Inlet, seas 1-2FT...up to
3FT in the Gulf Stream. Sat/Sat night...seas subsiding to AOB 2FT
areawide, contg thru Sun.

&&

.HYDROLOGY...
The St Johns River near Astor is forecast to remain in Action Stage
(but below Flood Stage) all this week with only small fluctuations
around 2.1 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  75  93 /  40  60  20  40
MCO  75  92  75  93 /  20  60  10  50
MLB  76  92  75  93 /  40  70  30  50
VRB  74  92  74  92 /  40  70  40  50
LEE  76  91  75  92 /  20  50  10  40
SFB  75  92  75  93 /  30  60  10  50
ORL  76  91  75  93 /  20  60  10  40
FPR  74  92  74  92 /  40  70  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Bragaw/Glitto/Rodriguez
Hazardous weather outlook, Aug 6, 10:55 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1055 AM EDT Tue Aug 6 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1055 AM EDT Tue Aug 6 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and thunderstorms are expected this
afternoon as the west and east coast sea breezes collide over the
Interstate 95 corridor. Storms will move east-northeast around 15
mph. Highest coverage is expected along the east coast, mainly
south of Cape Canaveral. The primary threats will be dangerous
lightning strikes, gusty winds up to 50 mph, and torrential rain.

.FLOOD IMPACT...
Local heavy rain is expected across much of east central Florida
this afternoon, with highest amounts along the east coast from
Cape Canaveral south Jupiter Inlet. Torrential downpours are
expected, with rainfall amounts up to 3 inches. Areas that have
seen multiple rounds of heavy rainfall over the last several days
are most vunerable to minor flooding this afternoon.

.RIP CURRENT IMPACT...
A diminishing long period background swell will generate a
moderate rip current threat along area beaches, primarily north
of Sebastian Inlet. The threat will be highest after 4:00 PM due
to tidal effects. Remember to always swim near a lifeguard and do
not swim alone. Do not be misled if there is little to no surf at
the beach as rip currents typically occur beneath the waves.

.MARINE THUNDERSTORM GUST IMPACT...
Strong thunderstorms are expected to develop along the sea breeze
collision this afternoon, leading to gusty winds of 35 knots or
greater across inland lakes, the intracoastal and nearshore
Atlantic waters. Storm motion will be east-northeast at 10 to 15
knots, so mariners should keep an eye to the western skies and
seek safe harbor when storms approach.

.RIVER FLOOD IMPACT...
The St Johns River near Astor remains just above Action Stage.
The river is forecast to remain near this level through mid week.
When Action Stage is reached near Astor, water begins to move
into yards and covers boat ramps in low lying areas along the
river.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous showers and lightning storms are expected to
continue through mid week. The main storm hazards will be
dangerous lightning strikes, gusty winds, and locally heavy
rainfall which may cause minor flooding, especially across the
Treasure Coast and Brevard County. For late this week and into the
weekend, shower and storm coverage is expected in the scattered
range each afternoon with heavy rain, gusty winds and lightning
accompanying storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Bragaw

In the hours before

Special weather statement, Aug 6, 2:07 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
207 PM EDT Tue Aug 6 2019

FLZ059-061900-
St. Lucie FL-
207 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. LUCIE COUNTY UNTIL
300 PM EDT...

At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant and Fort Pierce Inlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2726 8020 2725 8020 2725 8021 2724 8022
      2726 8023 2726 8028 2723 8029 2721 8043
      2755 8047 2756 8031 2725 8019
TIME...MOT...LOC 1807Z 263DEG 8KT 2744 8033

Glitto
Special weather statement, Aug 6, 3:20 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
320 PM EDT Tue Aug 6 2019

FLZ047-061945-
Southern Brevard County-
320 PM EDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD COUNTY...

At 320 PM EDT, a strong thunderstorm was located over Viera, or near
Rockledge. The storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Rockledge, Cocoa Beach, Patrick Air Force Base, Merritt Island and
Suntree.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.

LAT...LON 2820 8086 2830 8086 2835 8063 2834 8063
      2835 8062 2834 8062 2834 8061 2835 8060
      2836 8057 2833 8057 2822 8056
TIME...MOT...LOC 1920Z 272DEG 3KT 2826 8071

Rodriguez
Special weather statement, Aug 6, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
410 PM EDT Tue Aug 6 2019

FLZ047-062100-
Southern Brevard County FL-
410 PM EDT Tue Aug 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 500
PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or 7 miles northwest of Melbourne, moving east at 10 mph.
Another strong storm was located north of Camp Holly Fish Camp,
moving east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2796 8087 2822 8086 2828 8081 2828 8059
      2796 8049
TIME...MOT...LOC 2009Z 280DEG 10KT 2819 8073

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:02 PM EDTSpecial Marine WarningMLB58 min
Aug 6, 2:07 PM EDTSpecial Weather StatementMLBSaint Lucie53 min
Aug 6, 2:08 PM EDTSpecial Marine WarningMLB2 hr
Aug 6, 3:20 PM EDTSpecial Weather StatementMLBBrevard25 min
Aug 6, 3:51 PM EDTAreal Flood AdvisoryMLBBrevard84 min
Aug 6, 4:13 PM EDTSpecial Marine WarningMLB82 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.